Alert archive / Maine / Beach Hazards Statements in 2022

Beach Hazards Statement 7, NWS Gray, ME

June 25, 20224 counties in Maine

NWS Gray, ME issued this beach hazards statement at Jun 25, 2022, 4:00 AM EDT for 4 counties in Maine. It took effect at Jun 25, 2022, 8:00 AM EDT. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Jun 25, 2022, 4:00 AM EDT (08:00 UTC)
In effect from
Jun 25, 2022, 8:00 AM EDT
Expired
Jun 25, 2022, 8:00 PM EDT
In force
12 hr
Issued by
NWS Gray, ME

Counties Knox County, ME, Lincoln County, ME, Sagadahoc County, ME, Waldo County, ME

The radar

The Portland,ME radar (KGYX), 73 km from the middle of the area, began a volume at 08:04 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Gray, ME (KGYX), launched 00:00Z, 8.0 hours before the alert went out and 73 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Gray, ME at 00:00Z on 2022-06-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 75 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Gray, ME at 00:00Z on 2022-06-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 123 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
75 J/kg
Mixed-layer CIN
-26 J/kg
Mixed-layer LCL
1423 m above ground
0-6 km bulk shear
29 kt
0-1 km storm-relative helicity
123 m²/s²
0-3 km storm-relative helicity
195 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

905 
WHUS41 KGYX 250800
CFWGYX

Coastal Hazard Message
National Weather Service Gray ME
400 AM EDT Sat Jun 25 2022

MEZ025>028-260000-
/O.NEW.KGYX.BH.S.0007.220625T1200Z-220626T0000Z/
Sagadahoc-Lincoln-Knox-Coastal Waldo-
400 AM EDT Sat Jun 25 2022

...BEACH HAZARDS STATEMENT IN EFFECT FROM 8 AM EDT THIS MORNING
THROUGH THIS EVENING...

* WHAT...Please check with state and local authorities regarding
  guidelines for allowed activities. The warm air temperatures in
  the low to mid 70s may cause people to underestimate the dangers
  of the cold water temperatures which are currently only in the
  50s to around 60.

* WHERE...Sagadahoc, Lincoln, Knox and Coastal Waldo Counties.

* WHEN...Today through this evening.

* IMPACTS...The cold water temperatures can quickly cause
  hypothermia to anyone immersed in the water. When the water
  temperature is below 60 degrees, the average submerged person
  could lose dexterity within minutes and be unable to accomplish
  simple tasks. Anyone on boats or paddlecraft should use extreme
  caution to avoid this threat.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Beach Hazards Statement is issued on days when a significant
number of boats and paddlecraft are expected to be out on the
water and when warm air temperatures may cause people to
underestimate the danger of the cold water. Paddle smart from the
start. Always wear your life jacket. Be aware of wind conditions,
tides, and localized currents.

&&

$$
1 follow-up statement
060 
WHUS41 KGYX 251927
CFWGYX

Coastal Hazard Message
National Weather Service Gray ME
327 PM EDT Sat Jun 25 2022

MEZ025>028-260000-
/O.CON.KGYX.BH.S.0007.000000T0000Z-220626T0000Z/
Sagadahoc-Lincoln-Knox-Coastal Waldo-
327 PM EDT Sat Jun 25 2022

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

* WHAT...Please check with state and local authorities regarding 
  guidelines for allowed activities. The warm air temperatures 
  in the low to mid 70s may cause people to underestimate the 
  dangers of the cold water temperatures which are currently 
  only in the 50s to around 60.

* WHERE...Sagadahoc, Lincoln, Knox and Coastal Waldo Counties.

* WHEN...Today through this evening.

* IMPACTS...The cold water temperatures can quickly cause
  hypothermia to anyone immersed in the water. When the water
  temperature is below 60 degrees, the average submerged person
  could lose dexterity within minutes and be unable to accomplish
  simple tasks. Anyone on boats or paddlecraft should use extreme
  caution to avoid this threat.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Beach Hazards Statement is issued on days when a significant
number of boats and paddlecraft are expected to be out on the
water and when warm air temperatures may cause people to
underestimate the danger of the cold water. Paddle smart from the
start. Always wear your life jacket. Be aware of wind conditions,
tides, and localized currents.

&&

$$

What forecasters said that day

The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Gray, ME wrote its last area forecast discussion before this beach hazards statement went out at Jun 25, 1:11 AM EDT, 2 hours 49 minutes earlier.

Area forecast discussion, Jun 25, 1:11 AM EDT, 2 hours 49 minutes before
Area Forecast Discussion
National Weather Service Gray ME
111 AM EDT Sat Jun 25 2022

.SYNOPSIS...
High pressure builds to our south this weekend allowing warmer
and more humid air to move in with mainly sunny conditions. A
cold front will cross the area Monday bringing chances for
showers and thunderstorms followed by high pressure through the
middle of next week.

&&

.NEAR TERM /TONIGHT/...
110 AM Update...Lowered overnight temperatures by a couple
degrees, but otherwise little change at this time.

1015 PM Update...Other than a few clouds still showing up on
satellite toward the Midcoast, the rest of the cumulus field
rapidly diminished with the loss of daytime heating. With the
majority of the area now clear, have further lowered sky cover
over the next few hours in the hourly grids. No other changes
were needed.

710 PM Update...Just minor edits to hourly Sky/T/Td grids to
capture current observations. The inherited forecast remains in
good shape.

Previous...

Plenty of cloudiness will continue across the region for the
rest of this afternoon, mainly over interior portions. Along the
coast, a sea breeze is cutting many of the Cumulus clouds from
underneath.

The latest NamNest continue to indicated the possibility of a
stray shower or two mainly over southern and central portions
of New Hampshire until sunset.

A beach hazards statement will remain in effect until about
sunset as well due to the combination of sunny, relatively mild
conditions and cold water temperatures in many areas.

The sea breeze will continue until sunset across the coastline.
Thereafter, mainly clear skies will be present. This will allow
for some radiational cooling and with surface dew points
climbing into the 50s we can expect patchy fog to develop
overnight. Some stratus will continue to move in off the Gulf of
Maine tonight per latest satellite imagery and most recent HREF
low visibility probabilities. Therefore have included patchy
marine fog overnight as well.

Under clear skies and light winds, temperatures will drop into
the 50s in all areas tonight.

&&

.SHORT TERM /TONIGHT THROUGH SUNDAY/...
Morning fog will mix out Saturday morning across the region
with HREF indicating areas just inland from the coast
potentially mixing out the latest.

There will be a weakening back door front attempting to enter
central and northern areas during the day Saturday. Modeled
CAPES at or above 1000 J/KG may trigger a few showers and
perhaps a thunderstorm.

It will be very warm with increasing humidity on Saturday. This
will make for very warm conditions. H8 temperatures near +15C
in addition to the sunshine will allow for surface temperatures
to top out well into the 80s across the interior. Along the
coastline, temperatures will cool off during the afternoon hours
due to a developing sea breeze.

The moisture will allow for more fog Saturday night across the
region with muggy conditions. Dew point values will be in the
lower to mid 60s across the region.

&&

.LONG TERM /SUNDAY NIGHT THROUGH FRIDAY/...
High pressure stretched along the East Coast will continue very
warm and humid conditions Sunday. A cold front will approach
from the west Sunday night and will cross the area Monday
bringing showers and thunderstorms. Broad high pressure will
build in behind the front Tuesday for fair weather and
comfortable humidity levels. High pressure looks to stick around
through the end of next week, for mostly dry weather and a
warming trend into next Friday.

High pressure will bring mostly dry and sunny weather Sunday.
Temperatures at H8 will be in the 15C to 17C range, which will allow
highs into the upper 80s to low 90s across the interior. Steady
onshore winds will keep areas along and east of I-95 in the low 80s
with the beaches staying in the 70s. It will also be humid with
dewpoints in the low to mid 60s, although those within the higher
end of the dewpoint range will feel the cooling effects of the sea
breeze. A cold front will approach from the west late Sunday
bringing increasing clouds Sunday night. It will also be mild and
humid Sunday night with lows only dropping to near 60 degrees across
the north to upper 60s across southern New Hampshire.

The 12Z model suite is in fairly good agreement that a cold front
will be crossing upstate New York and Vermont Monday morning and
will cross our area late Monday morning through the afternoon before
moving offshore Monday night. The exact timing of the front
will be critical to how much instability can be achieved and at
this time range the FROPA is still liable to change some.
Ensemble suites generally have a majority of members that show
at least some CAPE developing ahead of the front with some
members showing upwards of 2000 J/kg, while other solutions show
little to no CAPE. Have generally run with likely chances for
showers with chance to slight chances for thunder across the
entire area with thunder chances dropping off from NW to SE late
Monday afternoon and evening. PWATs will also be high on the
order of 1.5+ inches and with a right entrance region of an 300 mb
jet in the vicinity of New England there will be potential for
heavy bouts of rain with the frontal passage. Will continue to
monitor trends in FROPA timing as any slowing of the front will
increase the probability of severe storms while current guidance
suggest a non optimal set up for severe weather.

The cold front will be pushing offshore Tuesday morning with high
pressure building in from the west. This will bring much drier air
into the area for a fair weather day with highs in the 70s and
comfortable humidity levels. Global models suggest a wave at
500 mb will cross Quebec Wednesday evening with a weak surface
cold front clipping northern areas. This may bring a chances for
showers across far northern areas Wednesday night while models
suggest precipitation with the front will be limited. High
pressure builds back into the area for the second half of the
week with a warming trend into next Friday.

&&

.AVIATION /05Z SATURDAY THROUGH WEDNESDAY/...
Short Term...Patchy developing fog may allow for visibilities
to drop to a mile or less in just about any of the terminals
overnight into Saturday morning with MVFR to IFR conditions.
This is supported by the latest HREF probabilities solutions of
visibilities dropping to a half mile or less. After an
improvement Saturday, more fog develops Saturday night.

Long Term...Any fog will dissipate Sunday morning with VFR for
much of Sunday into Sunday night. A cold front will cross Monday
bringing wide SHRA and some TSRA and most terminals will likely
experience period of MVFR to IFR during the day Monday. Clearing
ensues Monday night into Tuesday with a return to VFR through
Wednesday.

&&

.MARINE...
Short Term...Winds and seas will remain below SCA thresholds
through the short term portion of the forecast.

Long Term...Southerly flow increases Sunday and Sunday night
ahead of a cold front. This will bring winds close to SCA
thresholds by Monday morning with seas building to 5 ft. Winds
shift out of the NW Monday night followed by high pressure
building in Tuesday for quiet conditions overs the waters into
Wednesday.

&&

.GYX WATCHES/WARNINGS/ADVISORIES...
ME...None.
NH...None.
MARINE...None.

&&

UPDATE...Casey/Combs
NEAR/SHORT TERM...Cannon
LONG TERM...Schroeter
Hazardous weather outlook, Jun 24, 8:04 PM EDT, 7 hours 56 minutes before
Hazardous Weather Outlook
National Weather Service Gray ME
804 PM EDT Fri Jun 24 2022

MEZ007>009-012>014-018>028-033-NHZ001>015-260015-
Northern Oxford-Northern Franklin-Central Somerset-Southern Oxford-
Southern Franklin-Southern Somerset-Interior York-
Central Interior Cumberland-Androscoggin-Kennebec-Interior Waldo-
Coastal York-Coastal Cumberland-Sagadahoc-Lincoln-Knox-Coastal Waldo-
Interior Cumberland Highlands-Northern Coos-Southern Coos-
Northern Grafton-Northern Carroll-Southern Grafton-Southern Carroll-
Sullivan-Merrimack-Belknap-Strafford-Cheshire-Eastern Hillsborough-
Interior Rockingham-Coastal Rockingham-
Western And Central Hillsborough-
804 PM EDT Fri Jun 24 2022

This Hazardous Weather Outlook is for Maine, south central Maine,
southwest Maine, west central Maine, western Maine, New Hampshire,
central New Hampshire, northern New Hampshire and southern New
Hampshire.

.DAY ONE...Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

ANZ150>154-170-172-174-260015-
Coastal Waters from Stonington, ME to Port Clyde, ME out 25 NM-
Penobscot Bay-
Coastal Waters from Port Clyde, ME to Cape Elizabeth, ME out 25 NM-
Casco Bay-
Coastal Waters from Cape Elizabeth, ME to Merrimack River, MA out
25 NM-Waters from Stonington ME to Port Clyde ME from 25 to 40 nm-
Waters from Port Clyde ME to Cape Elizabeth ME from 25 to 40 nm-
Waters from Cape Elizabeth ME to Merrimack River MA from 25 to 40 nm-
804 PM EDT Fri Jun 24 2022

This Hazardous Weather Outlook is for Atlantic coastal waters.

.DAY ONE...Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

Nearby

Beach Hazards Statements in Maine, 2022Every beach hazards statement in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.